Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 92, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Aug 22, 2012, 9:11 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 9:11 PM PDT (04:11 UTC)
- Expired
- Aug 23, 2012, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
206 WHUS76 KLOX 230411 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 911 PM PDT WED AUG 22 2012 PZZ673-231000- /O.EXP.KLOX.SC.Y.0090.000000T0000Z-120823T0400Z/ /O.NEW.KLOX.SC.Y.0092.120823T0411Z-120823T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 911 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. STEEP COMBINED SEAS OF 5 TO 7 FEET WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALL
1 follow-up statement
541 WHUS76 KLOX 230943 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 243 AM PDT THU AUG 23 2012 PZZ673-231045- /O.EXP.KLOX.SC.Y.0092.000000T0000Z-120823T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 243 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THERE WILL CONTINUE TO BE NORTHWEST WINDS 10 TO 20 KNOTS WITH ONLY LOCAL GUSTS TO 25 KNOTS. STRONGEST GUSTS AROUND POINT CONCEPTION THROUGH EARLY FRIDAY MORNING. $$ CK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 8:59 PM PDT, 12 minutes earlier.
Area forecast discussion, Aug 22, 8:59 PM PDT, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 859 PM PDT WED AUG 22 2012 .SYNOPSIS... A QUIET WEATHER PATTERN IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK AS LOW PRESSURE MOVES EAST AND DRY SOUTHWEST FLOW DEVELOPS THIS WEEKEND. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEKEND THEN RISE TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. NIGHT THROUGH MORNING MARINE LAYER CLOUDS ARE LIKELY ACROSS THE COASTAL PLAINS AND SOME VALLEYS INTO EARLY NEXT WEEK AS WELL. && .UPDATE... THE TROUGH OF LOW PRESSURE BRINGING CONVECTION TO MAINLY THE MOUNTAINS AND DESERT WILL CONTINUE TO MOVE EAST TONIGHT. A FEW CLOUDS REMAIN ON THE SAN GABRIEL RANGE THIS EVENING...BUT THE EVENT CONTINUES TO WIND DOWN AS THE TROUGH ROTATES EAST. WITH THE TROUGHS COOLER AIR PUSHING BEHIND A WEAK COOL FRONT...TEMPERATURES ARE FALLING QUITE RAPIDLY THIS EVENING AS THE RADIATIVE COOLING DEVELOPS IN LIGHT WINDS. OVERNIGHT LOW TEMPERATURES WERE TWEAKED DOWN TONIGHT FOR THE SAN LUIS OBISPO COUNTY VALLEYS AND THE MOUNTAINS. THESE AREAS WILL RADIATE OUT EFFICIENTLY TONIGHT. ONSHORE FLOW REMAINS IN PLACE THIS EVENING...BUT SURFACE GRADIENTS ARE WEAKENING THIS EVENING AND WITH MODELS WARMING THE 950 MB TEMPERATURES...AN UPDATE WAS ISSUED TO WARM TEMPERATURE SLIGHTLY FOR THURSDAY. MOST OF THE WARMING OCCURS ACROSS THE INTERIOR PORTIONS OF THE AREA. THE COASTAL AND LOWER VALLEYS WILL STAY NEAR PERSISTENCE FOR THURSDAY WITH THE MARINE LAYER FIRMLY ENTRENCHED THIS EVENING. THE SYNOPTIC PATTERN MAKES SENSE WITH THE RIDGE DEVELOPING ON THE BACKSIDE OF THE TROUGH AND NORTHEAST FLOW ALOFT. MAIN CONCERN IS THAT FRIDAY MAY NEED TO BE WARMED AS NORTHEAST FLOW ALOFT REMAINS OVER THE AREA...AND ONSHORE SURFACE GRADIENTS SHOULD CONTINUE TO WEAKEN. THE NEXT SHIFT WILL BE BRIEFED FOR FRIDAY. && .PREV DISCUSSION... LONG TERM...USUAL MINOR DISAGREEMENTS IN THE MODELS IN THE EXTENDED PERIOD BUT NOT RESULTING IN ANY SIGNIFICANT IMPACTS LOCALLY. SOME FORM OF TROUGHING WILL CONTINUE ALONG THE PAC NW COAST THROUGH THE MIDDLE OF NEXT WEEK. HIGH PRESSURE OVER THE SOUTHWESTERN U.S. TRIES TO BUILD BACK WEST BY AROUND TUESDAY BUT WILL BE BATTLING THE TROF ALONG THE COAST. THE GFS IS DEFINITELY THE WARMER OF THE SOLUTIONS AND HAVE TRENDED THE FORECAST IN THIS DIRECTION, THOUGH IT COULD EASILY BE A "LITTLE CHANGE" FORECAST NEXT WEEK AS WELL. MODELS NOT SHOWING ANY RETURN OF MONSOON MOISTURE THROUGH THE MIDDLE OF NEXT WEEK SO THE FORECAST EXCITEMENT WILL BE MINIMAL AND BASICALLY CONFINED TO MARINE LYR COVERAGE AND TEMPERATURE TRENDS. && .AVIATION...23/0104Z. NORTH OF POINT CONCEPTION...IFR CONDITIONS WILL SPREAD INTO COASTAL TERMINALS THROUGH 08Z TONIGHT...THEN LOWER TO LIFR BETWEEN 08Z AND 12Z. CONDITIONS SHOULD IMPROVE BETWEEN 14Z AND 15Z...AND TO VFR AROUND 17Z. THERE IS A CHANCE THAT COASTAL TERMINALS MAY STRUGGLE TO CLEAR ON THURSDAY...POSSIBLE CLEARING BETWEEN TWO AND THREE HOURS LATER. SOUTH OF POINT CONCEPTION...IFR TO MVFR CONDITIONS SHOULD SPREAD IN THROUGH 11Z...POSSIBLY INCREASING ONE CATEGORY BETWEEN 11Z AND 13Z. COASTAL TERMINALS COULD STRUGGLE TO CLEAR ON THURSDAY...WITH A CHANCE THAT KOXR MAY NOT CLEAR AT ALL. KLAX...THERE IS A 40 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 03Z AND 07Z...WITH IFR TO MVFR CONDITIONS BECOMING LIKELY AFTER 07Z. IFR TO MVFR CONDITIONS WILL PERSIST THROUGH AT LEAST 17Z...BUT THERE IS A 30 PERCENT CHANCE THAT MVFR CONDITIONS COULD LINGER UNTIL 20Z. KBUR...THERE IS A 70 PERCENT CHANCE OF IFR TO MVFR CONDITIONS DEVELOPING BETWEEN 07Z AND 11Z...AND PERSISTING THROUGH AT LEAST 15Z. VFR CONDITIONS SHOULD BECOME PREVALENT BY 17Z AT THE LATEST. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/WOFFORD AVIATION...HALL SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 22, 2:43 PM PDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 243 PM PDT WED AUG 22 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 243 PM PDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:47 AM PDT | Small Craft Advisory | LOX | 42 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.